Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 330, NWS Mobile, AL

September 17, 1995Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Sep 17, 1995, 6:43 PM CDT for Mobile County, Alabama. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Sep 17, 1995, 6:43 PM CDT (23:43 UTC)
Expired
Sep 17, 1995, 7:30 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Mobile County, AL

The radar

The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1995-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1995-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2342 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 172342 RRA
SVRMOB
ALC097-180030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
643 PM CDT SUN SEP 17 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ALABAMA
 
   ...MOBILE COUNTY
 
 
 
 
AT 641 PM...DOPPLER WEATHER RADAR IN MOBILE INDICATED A SEVERE
THUNDERSTORM ON THE EAST END OF DAUPHIN ISLAND. THIS STORM WILL PRODUCE
WIND GUSTS IN EXCESS OF 60 MPH AS IT CONTIUES TO MOVE EAST OF THE ISLAND
THROUGH 715 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:33 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Sep 17, 2:33 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT SUN SEP 17 1995

COOLER AND DRIER WX ON THE WAY FOR FA.  CLD FRNT OVR OH VLY SHOWS UP
CLRLY ON 18Z SFC ANAL.  DRIER AIR IS ALSO SEEN ON LATEST SAT IMAGE.
EXPCT TRWS TO CONT UNTIL FROPA THIS EVE.  SOME CLDS BEHIND FRNT BUT
SKIES WILL GRAD CLR MON AFTN.  LO LVL MOISTR SHOWS UP IN SNDGS FRM
SIL AND JAN.  NWLY FLO WILL CONT WITH NEGL PVA THRU 48 HRS.  WITH VRY
LITL DYNAMICS AND DRIER& AIR MOVG IN AGREE WITH GUID CALLING FOR NO
POPS AFT TONIGHT.  NGM TEMP GUID ALSO LUKS GUD.  (1) 68/91/67/90
3000  (2) 70/91/68/91  3000

BFO

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.